Do not stop taking Zonimid without talking to your doctor. Stopping Zonimid suddenly may cause serious problems, including seizures that will not stop.
Q. My friend, who was on Zonimid, developed severe muscle pain with fever. What could this be due to?
Severe muscle pain or weakness, with or without fever, could be due to Zonimid. Consult your doctor immediately. The doctor may suggest some blood tests to check your levels of serum creatine phosphokinase and aldolase enzymes. Elevated levels of these enzymes may prompt the doctor to discontinue Zonimid.
Q. What are the effects of Zonimid in children?
Zonimid works well in children and is well tolerated by most of them. The common side effects in children include problems with thinking or behavior, followed by stomach upset. One dangerous side effect of Zonimid in children is decreased sweating with fever. This affects children but not adults and is more common in summers.
Q. I have been taking Zonimid for epilepsy since a month, but now I feel that my life has come to an end and sometimes I want to harm myself. Is it because of the medicine? What should I do?
Though uncommon, Zonimid may increase the risk of suicidal thoughts or behavior. Sometimes, it can also be due to the disease itself. You should immediately consult your doctor who will consider discontinuing Zonimid. We recommend that you take the help of your friend or relative to go to the hospital.
Q. Does Zonimid cause weight loss?
Yes, Zonimid may cause weight loss. If you lose weight, consult a dietician for dietary supplement or try to increase your food portions. In case you lose a lot of weight, consider discontinuing Zonimid after consulting your doctor. Weight loss may be more serious in children, so be cautious and keep monitoring the weight.
Q. Does Zonimid affect the working of birth control pills?
No, Zonimid does not interfere with the working of birth control pills.
Q. Does Zonimid have any effect on kidneys?
Yes, if you are at a risk of developing kidney stones, taking Zonimid may increase that risk. Stones can lead to further kidney damage. The symptoms of kidney stones include severe sharp pain in lower abdomen or back pain. Increase your fluid intake which can reduce the risk of kidney stones. Consult your doctor if you get any such symptoms.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 27th Dec 2019. The medicine details are for information purpose only. Consult a doctor before taking any medicine.